Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

becky lou

Member
  • Total Reviews

    1
  • Content Count

    14
  • Joined

  • Last visited

Community Reputation

2 Neutral

6 Followers

About becky lou

  • Rank
    New Member
  • Birthday June 25

Profile Information

  • Gender
    Female
  • Location
    Virginia

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Blackheads were the first thing Accutane got rid of for me, but it came at a price. Like people say with a lot of acne medications, it gets worse before it gets better. At around 3 weeks in (I was on 40mg a day at that point) I started getting blackheads I didn't even know about, all the way up my nose to the space between my eyebrows, as well as spreading to the area under my eyes. It was super gross and you could probably see them from across the room lol. But they disappeared just as fast as
  2. Yep! I've still got quite a lot of red marks and general redness in my skin but it definitely beats waking up to a new pimple every morning. I do get some spots around that time of the month but they go away within a day or two. I took a peek at your success thread and your skin looks incredible now! We finished our courses around the same time-- I finished mine in mid-May. Hope we both stay clear (:
  3. Wow Quiescence! What an awesome idea to keep track of how many spots you had. Now I'm wishing I'd done that too, lol! 1. How bad was your acne when you started? Mine wasn't very bad, I'd say it was about a 2-3 out of 10. I didn't have any cysts or anything, but the zits I did have were very inflamed and deeply painful, and every single one left red marks behind. My acne was mostly on my cheeks but some had started to pop up on my forehead too. (The reason my derm decided to put me on Accutan
  4. I had problems with dryness before I started too and was afraid of moisturizers because of breakouts. I'd recommend that you do start using something on your lips though, because they're probably going to get REALLY dry! Like a lot of people here I used Aquaphor Lip Repair. One tube is kind of expensive (4 dollars or so for half an ounce) but that stuff works. Nothing else kept my lips as moisturized as it did. It didn't cause any breakouts around my mouth either and I'm hoping that since you'll
  5. This happened to me toward the last leg of my course. I'm one of those people that usually get the really rare, weird side effects so I was terrified that I had rectal bleeding, but what it turned out to be was an anal fissure. This feels like TMI to be typing out but I figure someone may benefit from it... whenever I wiped the blood left on the tissue was bright red, almost like if you got a cut on your arm or wherever and just wiped it off with toilet paper. I've read online that if you have r
  6. I never got one either. I was prescribed a month of antibiotics before my course to keep the IB at bay, so that must be the reason. That or I'm just lucky
  7. becky lou

    -Moisturizing! -Very quick relief for dry, tight skin -Gets rid of flakiness -Not irritating -Did not worsen acne -Can use it all over the body (hair, lips, hands&feet, etc) -One bottle lasts a long time -Sometimes smells kind of funny (to me, it shifts between coffee grounds and dog treats like Pupperoni!) -Leaves a sheen -Can get MESSY, the packaging is not really ideal so the oil tends to dribble out -Hit or miss: Holy Grail moisturizer for so
  8. Welcome!! I think the first question depends on your doctor's preference... I've been abstinent my entire life as well and I was allowed to choose abstinence as my primary form of birth control rather than going on the pill or getting an IUD. I haven't heard of a lot of women saying they were allowed to choose abstinence even though it is an option in iPledge. Maybe their derms wanted them on the pill just to be 100% sure that no babies were being made, which is a good idea. Even though I hav
  9. I started losing a lot of hair starting at the third month and I'm now in month six. I asked my derm about it and she said it was called telogen effluvium, and that it isn't permanent so I never got TOO worried about it. I don't think there's a way to make it stop until the course is over, but if there is, I hope someone posts it! I can't tell you how often I'm picking hair off of everything from counters, floors, clothes, food, and hair purgatory, AKA the shower drain. I talked to the woman
  10. This happened to me too. I was 100% clear for two months and then right at month 5 I got a bunch of angry red pimples on my forehead and cheeks. I hadn't made any lifestyle changes either. It's really frustrating to be in what was supposed to be my final month and then one morning wake up to all that. My derm decided to put me on another month of accutane because I was still flaring up. Maybe yours will do the same?
  11. That happened to me too. The worst I had was blackheads all over my nose and forehead and they were gone after a few weeks. After that it was smooth sailing! Very few pimples, two a month at maximum. Some people just get lucky and don't have to suffer a terrible initial breakout. Can't say much for whether or not the acne will come back after treatment as I'm still working my way through the course. Hope this helps!
  12. My skin looked similar to his when I was prescribed accutane. Even though it was just mild/moderate, my acne was completely unresponsive to other treatments (prescription or otherwise) and my derm and I decided it was time to take the next step up to Accutane. So OP, if you think you're up to it, go ahead and ask about accutane! I know what it's like to have to use handfuls of products every day with little improvement and it sucks.
  13. The way my derm schedules my monthly appointments usually leaves me with 1-3 days without Accutane. I asked about it in my last appointment and she told me that because the medication stays in your system for about 30 days after you stop taking it, 3 days without it shouldn't do much harm to your course. I wouldn't worry about it!
  14. I use Aquaphor lip repair too--it's awesome! Jojoba oil is my favorite moisturizer and for years it's been the only thing I could use without it either burning my skin or causing more pimples. I just apply it right on my face after a shower and before bed and I rarely have problems with flakiness, tightness, etc. I use the Desert Essence brand, which is kind of pricey (11 dollars for a bottle I think) but it lasts a long time. For the rest of my body I use Aveeno Active Naturals Daily Moistur
  15. I had headaches too when I first started taking accutane. I started off at 40mg a day though. They weren't terrible, just like I had a VERY bad head cold. I'd say I woke up with them every other day at most, but they went away after about two weeks. Do keep drinking water--it's good for you anyway! If you feel too freaked out about the headaches, don't be afraid to call your derm. Also, like Alexis Little said, try not to take too many medicines with acetaminophen, because IIRC, accutane and
×